MAUDE Adverse Event Report: DAVOL INC., SUB. C.R. BARD, INC. PERMAFIX FIXATION SYSTEM; STAPLE, IMPLANTABLE

DAVOL INC., SUB. C.R. BARD, INC. PERMAFIX FIXATION SYSTEM; STAPLE, IMPLANTABLE
Catalog Number 0113120
Medical Device Problem Codes Use of Device Problem (1670); Expiration Date Error (2528)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 04/10/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
As reported the expired device was used in error.A review of our records shows that the device was well within the date of expiry (01/28/2019) when provided to the facility on 07/04/2017.The expiration date is located on multiple layers of the packaging.This event is confirmed for user related.The ifu instructs the user to do not use beyond the expiration date of the product.
 
Event or Problem Description
It was reported that an expired permafix fixation device was accidentally used during a procedure and this was not realized until after the surgery.The customer was looking for advice on the expiration date as to whether it pertained to the sterility or product integrity.The user facility was planning to speak with the patient and their own management and legal team.No adverse outcomes were reported as a result of this event.

Brand Name
PERMAFIX FIXATION SYSTEM
Common Device Name
STAPLE, IMPLANTABLE
Manufacturer (Section D)
DAVOL INC., SUB. C.R. BARD, INC.
100 crossings blvd.
warwick RI 02886
MDR Report Key8545971
Report Number1213643-2019-03331
Device Sequence Number11195200
Product Code GDW
UDI-Device Identifier00801741016721
UDI-Public(01)00801741016721
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
K111153
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 04/24/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/28/2019
Device Catalogue Number0113120
Device Lot NumberHUAN1049
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/10/2019
Initial Report FDA Received Date04/24/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1